Hail, Pinal
- When
- August 17, 6:53 PM MST
- Where
- Pinal County, Casa Grande
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.883, -111.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 17, 2:40 PM MST, 4 hours 13 minutes earlier.
AZZ020>028-CAZ030>033-180545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 240 PM MST TUE AUG 17 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE AREA WILL CONTINUE MOVING SLOWLY THROUGH NORTHERN AND EASTERN ARIZONA TODAY...AS WEAK HIGH PRESSURE REMAINS OFF THE BAJA COAST. A NEW UPPER LEVEL SYSTEM IS EXPECTED TO FORM OVER CALIFORNIA BY WEDNESDAY...WHICH WILL MEAN A SLOWER DRYING TREND FOR SOUTH-CENTRAL ARIZONA. HIGH PRESSURE AND MOSTLY SUNNY DAYS ARE STILL EXPECTED ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA DURING THE WEEKEND AND INTO NEXT WEEK. && .DISCUSSION... UPR LEVEL JET HAS NOW MOVED INTO SRN CALIFORNIA...AND THE STRONGER DIFFLUENCE COUPLED WITH A VERY MOIST ENVIRONMENT HAS FUELED STORMS ACROSS MUCH OF NRN/SERN AZ...AND ISOLD OVER THE SRN CALIF MTNS. SOUNDINGS SIMILAR TO YESTERDAY...BUT WESTERLY FLOW WILL LIKELY STEER MOST TSTMS EAST...WITH NEW TSTMS PROPAGATING TO THE SOUTHEAST INTO EASTERN MARICOPA AND MUCH OF SOUTHERN GILA COUNTY. VERY HIGH VILS ALREADY REPORTED WITH SOME YAVAPAI TSTMS. INTERESTING TO SEE LOW LVL DEW POINTS REMAINING IN THE 60S AT MID DAY. WILL LIKELY SEE SOME CONVECTION TONIGHT...BUT NEW STORM DVLPMENT LIKELY ALONG OUTFLOW BOUNDARIES. AT LEAST THE 18Z PHOENIX SOUNDING REMAINS VERY VERY MOIST WITH MODERATE CAPES AND UPPER LEVEL WINDS BEGINNING TO BACK AROUND A BIT. WILL CONTINUE BETTER THREAT OF GUSTY WINDS AND BLOWING DUST ON THE DESERTS. PRECIP CHANCES TWEAKED UP FOR THIS EVENING FOR PHOENIX AREA...AND WILL RETAIN AREAS OF BLOWING DUST. MODELS ARE A BIT SLOWER WITH DRYING TRENDS FOR CENTRAL AND EASTERN ZONES ON WEDNESDAY. WITH A SHARPENING TROUGH AT 300MB...AND GOOD LOW LVL RH...WE WILL INCREASE THE CHANCES WEDNESDAY...AND LEAVE THE WESTERN AREAS THE SAME AS PREVIOUS GRIDS INDICATED. TEMPERATURES TOMORROW WILL BE SIMILAR TO TODAYS IN THE GLOBE-MIAMI AREA...AND BUT THE WARMUP UP WILL BE ON THURSDAY. BY THE WEEKEND...A NEW LOW FORMS WELL OFF THE CALIF COAST...WITH A STRONG RIDGE FROM NRN MEXICO...ACROSS AZ INTO NEVADA. THE LOW CLOSES OFF WEST OF SAN DIEGO BY LATE SUNDAY...BUT KEEPS US IN A RELATIVELY DRY PATTERN. TEMP WISE...WE CANNOT ARGUE WITH THE FORECAST MAX TEMPS RIGHT AROUND NORMAL FOR MID AUGUST. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && SIPPLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1017 AM MST TUE AUG 17 2004 AZZ021>024-026>028-180700- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHERN GILA/TONTO NF FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 1017 AM MST TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE HIGHER ELEVATIONS OF SOUTH CENTRAL ARIZONA. SUFFICIENT MOISTURE AND STRONG HEATING WILL FUEL THESE STORMS. DAMAGING WIND AND LARGE HAIL ARE THE MAIN THREATS LATE THIS AFTERNOON AND EARLY EVENING. STORMS WILL LIKELY FORM FIRST IN THE HIGHER TERRAIN...AND THEN ISOLATED STORMS WILL PROPAGATE TOWARD THE LOWER ELEVATIONS DURING THE EARLY EVENING. EVEN THOUGH RECENT RAINS HAVE SETTLED THE DUST IN SOME AREAS...GUSTY WINDS MAY STILL BE STRONG ENOUGH TO REDUCE THE VISIBILITY AT TIMES ACROSS A FEW AREAS OF THE LOWER DESERTS LATE THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR POSSIBLE WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ020-025-CAZ030>033-180700- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 1017 AM MST TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SIPPLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
115 PM MST TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL PHOENIX 33.54N 112.07W
08/16/2004 0.75 INCH MARICOPA AZ AMATEUR RADIO
7TH ST AND CAMELBACK
&&
MBThe Phoenix radar (KIWA), 46 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415577.